Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 19, 2020, 4:41 PM EDT for Palm Beach County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 19, 2020, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2286 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WUUS52 KMFL 192041
SVRMFL
FLC099-192115-
/O.NEW.KMFL.SV.W.0052.200619T2041Z-200619T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
441 PM EDT Fri Jun 19 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
East central Palm Beach County in southeastern Florida...
* Until 515 PM EDT.
* At 441 PM EDT, a severe thunderstorm was located over Atlantis, or
near Boynton Beach, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington and Lake
Worth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2648 8018 2665 8022 2669 7999 2648 7996
TIME...MOT...LOC 2041Z 263DEG 5KT 2656 8013
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:13 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 19, 3:13 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Miami FL 313 PM EDT Fri Jun 19 2020 ...Monitoring Strong to Severe Storm Potential Today... .Short Term (This Afternoon through Saturday)... Afternoon showers and T'storms are ongoing across the Lake Okeechobee area this afternoon. Robust instability currently resides along the I95 corridor where the highest insolation is occurring. The overall wind regime is fairly light, however, there is just enough bulk shear to present a conditional severe weather potential (hence the SPC marginal risk). CAMs are verifying well currently with the convection across the northern tier. Going ahead a few hours, additional convective development is expected to take place across the northern interior and slide east southeastward toward Broward and Palm Beach Counties. An isolated severe T'storm or two will be possible with gusty winds and perhaps small hail. PWAT values are above 2.0" across a good portion of the CWFA, so think that flooding will still be possible, especially across the eastern metro areas. Convection will gradually begin to dissipate again around or shortly after sunset. An overall dry night is expected. On Saturday there will be more of weak confluent flow pattern aloft. This will help with drier air working into the mid-levels, which should help limit coverage slightly when compared today. Showers and T'storms will still be likely across the interior and west coast during the mid to late afternoon hours. That said, by adding the drier air into the mix we will somewhat increase the wind potential, especially in the strongest updrafts updrafts. .Long Term (Saturday Night through Thursday)... A pattern transition is forecast heading into next week with unsettled weather still possible through the long term period. The cut off low aloft over the Appalachians will gradually slide into the Mid-Atlantic coast over the weekend before heading towards the north Atlantic waters off the Canadian Maritimes by early to mid next week. At the surface, a persistent ridge of high pressure will stick around through much of the period with mid-level high pressure building in. This pattern shift should allow some slightly drier conditions more closely resembling our typical summer diurnal thunderstorm pattern. One wild card for this portion of the forecast is the arrival of a Saharan Air Layer early next week. The SAL is currently over the Atlantic and will approach the Lesser Antilles and eastern Caribbean this weekend. This layer will bring some drier air at the mid and lower levels which could help limit convective coverage and increase subsidence which can lead to higher heat index values for the work week. On the flip side, the more efficient diurnal heating due to a lack of cloud cover and lower moisture in the atmospheric column could allow for more available instability that select updrafts could tap into to create more vigorous convection even if coverage is more limited. Monitoring the leading edge of the SAL is important as that gradient could serve as a focused enhanced mixing layer which could help enhance updraft activity. The latest guidance continues with a similar trend as the previous run which allows the SAL to linger through the period. One impact of this will be a slightly drier pattern compared to what we had experienced over the last month or so. This will bring rain chances back closer to or below what is typical for a summer sea breeze pattern but will also bring some of that summer heat to the area that we had been able to avoid reaching into heat index values which could be hazardous to the health of those exposed outdoors. Near the end of the period, a mid-level low will emerge over the Great Lake region which could again shift a trough over the southeastern United States around Thursday. This could help enhance convective coverage to close out the week but there is some spread in the guidance with the timing of this trough or any shortwave troughs for the extended period. This variability does lower the confidence slightly mid to late next week. && .Marine... Mostly favorable marine conditions are expected at this time. Although overall conditions will be favorable, convection across the Gulf, Atlantic, and Lake waters can be expected from time to time. In the stronger convection, cloud-to-water lightning, brief heavy rainfall, gusty winds, and perhaps an isolated waterspout or two can't be ruled out. && .Aviation (18z TAFs)... Scattered to numerous convection is forecast later this afternoon, especially for PBI, FXE, and perhaps FLL. This is where we have IFR TEMPOs going. Lower end TEMPOs elsewhere for now. Convection should begin to decrease around or just after sunset. VFR conditions expected overnight and through Saturday morning. Mostly light and variable winds less than 10 knots can be expected. && .Preliminary Point Temps/PoPs... West Palm Beach 75 88 76 88 / 50 50 30 60 Fort Lauderdale 77 87 78 87 / 40 60 30 60 Miami 77 89 78 89 / 30 60 30 70 Naples 74 90 75 90 / 10 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...28/Frye Aviation...28/Frye Short Term...28/Frye Long Term...02/RAG
Hazardous weather outlook, Jun 19, 10:48 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1048 AM EDT Fri Jun 19 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1048 AM EDT Fri Jun 19 2020 ...STRONG TO EVEN SEVERE STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY... ...HEAVY RAINFALL POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are expected late this morning and continuing through the afternoon. The highest coverage of storms will be over the interior and east coast metro areas where gusty winds, hail, lightning strikes, and heavy rainfall could become frequent at times. Wind: The strongest storms will be capable of producing wind gusts up to 50 mph. Hail: The strongest storms will be capable of producing hail up to nickel size. Flooding: Periods of heavy rainfall may lead to street flooding over portions of South Florida. The most likely areas to experience flooding will be from northern Broward County north through the Palm Beach County. Tornado: There is a slight chance of a tornado over the eastern areas of South Florida with the thunderstorms especially where the sea breezes collide this afternoon. Waterspouts: A few waterspouts are possible over the local waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Showers and thunderstorms are expected each day, most numerous in the afternoon and evening over the interior and Gulf coast, with a few thunderstorms during the night and morning over the east coast metro areas. Gusty wind, occasional to frequent lightning strikes, and locally heavy rainfall can be expected in areas of higher shower and thunderstorm coverage. Temperatures will increase through the forecast period, and heat index values are expected to be around 105 degrees over portions of the interior and Gulf coast each afternoon. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Jun 19, 2:29 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Fri Jun 19 2020
FLZ063-191930-
Glades FL-
229 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
330 PM EDT...
* At 228 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Brighton
Seminole Reservation, or 8 miles east of Lakeport, moving northeast
at 15 mph.
* Small hail, funnel clouds, and wind gusts up to 50 mph possible
with this storm.
* Locations impacted include...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation, Indian
Prairie Canal Mouth and Okeechobee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8089
2717 8088 2714 8087 2717 8086 2713 8079
2706 8085 2702 8086 2699 8088 2695 8100
2690 8101 2697 8114 2721 8097 2721 8094
TIME...MOT...LOC 1828Z 205DEG 11KT 2700 8099
BAXTERSpecial weather statement, Jun 19, 2:48 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Miami FL
248 PM EDT Fri Jun 19 2020
FLZ067-068-168-191930-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
248 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
330 PM EDT...
* At 248 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Canal Point to near Lion Country Safari Park. Movement was
northeast at 15 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Pahokee,
Tequesta, Juno Beach, Canal Point, Royal Palm Beach, North County
Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
Fremd Village-Padgett Island, Juno Ridge, Fau North Campus, Philo
Farms, Limestone Creek, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8003 2662 8034 2684 8077 2691 8070
2696 8069 2702 8063 2696 8061 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 1848Z 232DEG 15KT 2688 8067 2679 8036
CWCSpecial weather statement, Jun 19, 3:31 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EDT Fri Jun 19 2020
FLZ067-068-168-192015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
331 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...
* At 331 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near North County Airport, or 13
miles southeast of Indiantown, moving northeast at 30 mph.
* Dime size hail, funnel clouds, and wind gusts up to 50 mph possible
with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Palm Beach, Pahokee, Tequesta, Juno Beach, Canal Point,
Royal Palm Beach, North Palm Beach, Lake Park, Port Of Palm Beach,
North County Airport, Loxahatchee Groves, Lion Country Safari Park,
Schall Circle, Juno Ridge and The Acreage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2674 8003 2662 8041 2689 8072 2692 8070
2698 8069 2701 8066 2702 8063 2696 8061
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1931Z 234DEG 25KT 2689 8032
CWCSpecial weather statement, Jun 19, 4:11 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Fri Jun 19 2020
FLZ063-066-067-070-192100-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
411 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...HENDRY
AND WEST CENTRAL PALM BEACH COUNTIES UNTIL 500 PM EDT...
* At 411 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Immokalee, moving east at 20
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Ave Maria, Montura, Immokalee, Golden Gate Estates, Hendry
Correctional, Felda, Devils Garden, Big Corkscrew Island,
Orangetree, Keri, Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2650 8156 2678 8111 2663 8077
2630 8110 2626 8157 2642 8161
TIME...MOT...LOC 2011Z 257DEG 16KT 2641 8135
CWCSpecial weather statement, Jun 19, 4:17 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
417 PM EDT Fri Jun 19 2020
FLZ067-068-071-072-168-172-192100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
417 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND EASTERN PALM
BEACH COUNTIES UNTIL 500 PM EDT...
* At 417 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Jupiter
to Boca Del Mar. Movement was east at 20 mph.
* Dime size hail and wind gusts up to 50 mph possible with these
storms.
* Locations impacted include...
West Palm Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray
Beach, Wellington, Jupiter, Palm Beach Gardens, Lake Worth, Riviera
Beach, Palm Beach, Tequesta, Highland Beach, Juno Beach, Ocean
Ridge, Coconut Creek, Greenacres, Royal Palm Beach, Parkland and
Palm Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2629 8003 2634 8033 2696 8032 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 2017Z 256DEG 19KT 2692 8009 2636 8017
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:08 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jun 19, 2:29 PM EDT | Special Weather Statement | MFL | Glades | 61 min |
| Jun 19, 2:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jun 19, 3:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jun 19, 4:07 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Jun 19, 4:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 19, 4:11 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Jun 19, 4:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jun 19, 4:25 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jun 19, 4:54 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jun 19, 5:00 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 60 min |
| Jun 19, 5:17 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 28 min |
| Jun 19, 5:29 PM EDT | Flash Flood Warning | MFL | Palm Beach | 3 hr |
| Jun 19, 5:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 45 min |
| Jun 19, 5:52 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jun 19, 6:04 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 19, 6:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 19, 6:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 19, 6:38 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jun 19, 6:44 PM EDT | Special Weather Statement | MFL | Miami-Dade | 61 min |
| Jun 19, 6:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 19, 7:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 19, 7:26 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 84 min |
| Jun 19, 7:47 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 19, 7:57 PM EDT | Special Marine Warning | MFL | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.